Volume 15, issue 2 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
Local topology in deformation spaces of hyperbolic $3$–manifolds

Jeffrey F Brock, Kenneth W Bromberg, Richard D Canary and Yair N Minsky

Geometry & Topology 15 (2011) 1169–1224
Bibliography
1 I Agol, Tameness of hyperbolic $3$–manifolds arXiv:math.GT/0405568
2 J W Anderson, R D Canary, Algebraic limits of Kleinian groups which rearrange the pages of a book, Invent. Math. 126 (1996) 205 MR1411128
3 J W Anderson, R D Canary, Cores of hyperbolic $3$–manifolds and limits of Kleinian groups. II, J. London Math. Soc. $(2)$ 61 (2000) 489 MR1760675
4 J W Anderson, R D Canary, M Culler, P B Shalen, Free Kleinian groups and volumes of hyperbolic $3$–manifolds, J. Differential Geom. 43 (1996) 738 MR1412683
5 J W Anderson, R D Canary, D McCullough, The topology of deformation spaces of Kleinian groups, Ann. of Math. $(2)$ 152 (2000) 693 MR1815699
6 J Behrstock, B Kleiner, Y N Minsky, L Mosher, Geometry and rigidity of mapping class groups arXiv:0801.2006
7 R Benedetti, C Petronio, Lectures on hyperbolic geometry, Universitext, Springer (1992) MR1219310
8 L Bers, On boundaries of Teichmüller spaces and on Kleinian groups. I, Ann. of Math. $(2)$ 91 (1970) 570 MR0297992
9 L Bers, On spaces of Riemann surfaces with nodes, Bull. Amer. Math. Soc. 80 (1974) 1219 MR0361165
10 L Bers, An inequality for Riemann surfaces, from: "Differential geometry and complex analysis" (editors I Chavel, H M Farkas), Springer (1985) 87 MR780038
11 F Bonahon, Bouts des variétés hyperboliques de dimension $3$, prepublicationes de Orsay (1985)
12 F Bonahon, Bouts des variétés hyperboliques de dimension $3$, Ann. of Math. $(2)$ 124 (1986) 71 MR847953
13 J F Brock, Boundaries of Teichmüller spaces and end-invariants for hyperbolic $3$–manifolds, Duke Math. J. 106 (2001) 527 MR1813235
14 J F Brock, K W Bromberg, On the density of geometrically finite Kleinian groups, Acta Math. 192 (2004) 33 MR2079598
15 J F Brock, K W Bromberg, R D Canary, C Lecuire, Convergence and divergence of Kleinian surface groups, in preparation
16 J F Brock, K W Bromberg, R D Canary, Y N Minsky, Convergence properties of ending invariants, in preparation (2011)
17 J F Brock, R D Canary, Y N Minsky, The classification of Kleinian surface groups II: The Ending Lamination Conjecture arXiv:math.GT/0412006
18 J F Brock, R D Canary, Y N Minsky, The classification of finitely generated Kleinian groups, in preparation (2011)
19 J F Brock, J Souto, Algebraic limits of geometrically finite manifolds are tame, Geom. Funct. Anal. 16 (2006) 1 MR2221251
20 K W Bromberg, Projective structures with degenerate holonomy and the Bers density conjecture, Ann. of Math. $(2)$ 166 (2007) 77 MR2342691
21 K W Bromberg, The space of Kleinian punctured torus groups is not locally connected, Duke Math. J. 156 (2011) 387 MR2772066
22 K W Bromberg, J Holt, Self-bumping of deformation spaces of hyperbolic $3$–manifolds, J. Differential Geom. 57 (2001) 47 MR1871491
23 K W Bromberg, J Souto, The density conjecture: a prehistoric approach, in preparation (2011)
24 P Buser, Geometry and spectra of compact Riemann surfaces, Progress in Math. 106, Birkhäuser (1992) MR1183224
25 D Calegari, D Gabai, Shrinkwrapping and the taming of hyperbolic $3$–manifolds, J. Amer. Math. Soc. 19 (2006) 385 MR2188131
26 R D Canary, Ends of hyperbolic $3$–manifolds, J. Amer. Math. Soc. 6 (1993) 1 MR1166330
27 R D Canary, A covering theorem for hyperbolic $3$–manifolds and its applications, Topology 35 (1996) 751 MR1396777
28 R D Canary, Introductory bumponomics: the topology of deformation spaces of hyperbolic 3-manifolds, from: "Teichmüller theory and moduli problem" (editors I Biswas, R S Kulkarni, S Mitra), Ramanujan Math. Soc. Lect. Notes Ser. 10, Ramanujan Math. Soc. (2010) 131 MR2667553
29 R D Canary, D B A Epstein, P Green, Notes on notes of Thurston, from: "Analytical and geometric aspects of hyperbolic space (Coventry/Durham, 1984)" (editor D B A Epstein), London Math. Soc. Lecture Note Ser. 111, Cambridge Univ. Press (1987) 3 MR903850
30 R D Canary, S Hersonsky, Ubiquity of geometric finiteness in boundaries of deformation spaces of hyperbolic $3$–manifolds, Amer. J. Math. 126 (2004) 1193 MR2102392
31 R D Canary, D McCullough, Homotopy equivalences of $3$–manifolds and deformation theory of Kleinian groups, Mem. Amer. Math. Soc. 172, no. 812, Amer. Math. Soc. (2004) MR2096234
32 R D Canary, Y N Minsky, On limits of tame hyperbolic $3$–manifolds, J. Differential Geom. 43 (1996) 1 MR1424418
33 D B A Epstein, A Marden, V Markovic, Quasiconformal homeomorphisms and the convex hull boundary, Ann. of Math. $(2)$ 159 (2004) 305 MR2052356
34 B Farb, A Lubotzky, Y Minsky, Rank–$1$ phenomena for mapping class groups, Duke Math. J. 106 (2001) 581 MR1813237
35 U Hamenstädt, Train tracks and the Gromov boundary of the complex of curves, from: "Spaces of Kleinian groups" (editors Y N Minsky, M Sakuma, C Series), London Math. Soc. Lecture Note Ser. 329, Cambridge Univ. Press (2006) 187 MR2258749
36 K Johannson, Homotopy equivalences of $3$–manifolds with boundaries, Lecture Notes in Math. 761, Springer (1979) MR551744
37 T Jørgensen, A Marden, Algebraic and geometric convergence of Kleinian groups, Math. Scand. 66 (1990) 47 MR1060898
38 R P Kent IV, Skinning maps, Duke Math. J. 151 (2010) 279 MR2598379
39 S P Kerckhoff, The Nielsen realization problem, Ann. of Math. $(2)$ 117 (1983) 235 MR690845
40 S P Kerckhoff, W P Thurston, Noncontinuity of the action of the modular group at Bers' boundary of Teichmüller space, Invent. Math. 100 (1990) 25 MR1037141
41 E Klarreich, The boundary at infinity of the curve complex and the relative Teichmüller space, preprint (1999)
42 R S Kulkarni, P B Shalen, On Ahlfors' finiteness theorem, Adv. Math. 76 (1989) 155 MR1013665
43 A D Magid, Deformation spaces of Kleinian surface groups are not locally connected, PhD thesis, University of Michigan (2009) arXiv:1003.4541
44 A Marden, Geometric relations between homeomorphic Riemann surfaces, Bull. Amer. Math. Soc. $($N.S.$)$ 3 (1980) 1001 MR585180
45 B Maskit, On the classification of Kleinian groups. I: Koebe groups, Acta Math. 135 (1975) 249 MR0444942
46 H A Masur, Y N Minsky, Geometry of the complex of curves. I: Hyperbolicity, Invent. Math. 138 (1999) 103 MR1714338
47 H A Masur, Y N Minsky, Geometry of the complex of curves. II: Hierarchical structure, Geom. Funct. Anal. 10 (2000) 902 MR1791145
48 D McCullough, Compact submanifolds of $3$–manifolds with boundary, Quart. J. Math. Oxford Ser. $(2)$ 37 (1986) 299 MR854628
49 C T McMullen, Complex earthquakes and Teichmüller theory, J. Amer. Math. Soc. 11 (1998) 283 MR1478844
50 Y N Minsky, The classification of punctured-torus groups, Ann. of Math. $(2)$ 149 (1999) 559 MR1689341
51 Y N Minsky, The classification of Kleinian surface groups. I: Models and bounds, Ann. of Math. $(2)$ 171 (2010) 1 MR2630036
52 J W Morgan, P B Shalen, Valuations, trees, and degenerations of hyperbolic structures. I, Ann. of Math. $(2)$ 120 (1984) 401 MR769158
53 H Namazi, J Souto, Non-realizability and ending laminations: Proof of the Density Conjecture, preprint (2010)
54 K Ohshika, Divergence, exotic convergence and self-bumping in quasi-Fuchsian spaces arXiv:1010.0070
55 K Ohshika, On limits of quasi-conformal deformations of Kleinian groups, Math. Z. 201 (1989) 167 MR997219
56 K Ohshika, Strong convergence of Kleinian groups and Carathéodory convergence of domains of discontinuity, Math. Proc. Cambridge Philos. Soc. 112 (1992) 297 MR1171166
57 K Ohshika, Kleinian groups which are limits of geometrically finite groups, Mem. Amer. Math. Soc. 177, no. 834, Amer. Math. Soc. (2005) MR2154090
58 K Ohshika, Realising end invariants by limits of minimally parabolic, geometrically finite groups, Geom. Topol. 15 (2011) 827
59 J P Otal, Le théorème d'hyperbolisation pour les variétés fibrées de dimension 3, Astérisque 235, Soc. Math. France (1996) MR1402300
60 J P Otal, Les géodésiques fermées d'une variété hyperbolique en tant que n\oe uds, from: "Kleinian groups and hyperbolic $3$–manifolds (Warwick, 2001)" (editors Y Komori, V Markovic, C Series), London Math. Soc. Lecture Note Ser. 299, Cambridge Univ. Press (2003) 95 MR2044546
61 R K Skora, Splittings of surfaces, J. Amer. Math. Soc. 9 (1996) 605 MR1339846
62 W P Thurston, The geometry and topology of three-manifolds, Princeton Univ. Math. Dept. Lecture Notes (1979)
63 W P Thurston, Earthquakes in two-dimensional hyperbolic geometry, from: "Low-dimensional topology and Kleinian groups (Coventry/Durham, 1984)" (editor D B A Epstein), London Math. Soc. Lecture Note Ser. 112, Cambridge Univ. Press (1986) 91 MR903860
64 W P Thurston, Hyperbolic structures on $3$–manifolds. I: Deformation of acylindrical manifolds, Ann. of Math. $(2)$ 124 (1986) 203 MR855294
65 W P Thurston, Hyperbolic structures on 3-manifolds, II: Surface groups and $3$–manifolds which fiber over the circle arXiv:math.GT/9801045
66 W P Thurston, Hyperbolic structures on $3$–manifolds, III: Deformations of $3$–manifolds with incompressible boundary arXiv:math.GT/9801045
67 F Waldhausen, On irreducible $3$–manifolds which are sufficiently large, Ann. of Math. $(2)$ 87 (1968) 56 MR0224099